Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Bilateral inguinal hernia repaired with mesh. Inflammation in the lower abdomen. Blood and mucus in the stool. Cause?

Male, age 57. Had bilateral inguinal hernia repaired with mesh 11 days ago. Have had inflammation in lower abdomen and was given pain, antibiotic and anti-inflammatory medication for 3 days, now discontinued. Experienced abdominal pain trying to pass hard stool yesterday and discovered bloody mucus with the stool which has continued now for more than 24 hrs. The appearance is of pink mucus with some streaks of red blood. No persistent pain, fever or any other symptoms.
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Radiologist 's  Response
May 2014
Thanks for writing in.

From your details, it looks like you have been in hospital for a while post yout hernia mesh repair surgeries.

Generally, after surgeries, patient is slowly started on regular feeds and bowel rest is given. In some patient, constipation results from being confined to hospital stay and during the post op period. Hence the appearance of blood and mucus in stools.

It is also likely that you are being given feeds which are mucus forming right now.

Please inform your doctor and dietician about it.

Hope this helps.
Answered: Sun, 7 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor